Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 9, NWS Louisville, KY

February 28, 20174 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 28, 2017, 7:30 AM EST for 4 counties in Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2017, 7:30 AM EST (12:30 UTC)
Expired
Feb 28, 2017, 8:00 AM EST
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bullitt County, KY, Jefferson County, KY, Shelby County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 40 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

878 
WUUS53 KLMK 281230
SVRLMK
KYC029-111-211-215-281300-
/O.NEW.KLMK.SV.W.0009.170228T1230Z-170228T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
730 AM EST TUE FEB 28 2017

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Western Spencer County in central Kentucky...
  Southwestern Shelby County in central Kentucky...
  Southeastern Jefferson County in central Kentucky...
  Northeastern Bullitt County in central Kentucky...

* Until 800 AM EST

* At 729 AM EST, a severe thunderstorm was located over Pioneer
  Village, moving northeast at 55 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Shepherdsville, Pioneer Village, Taylorsville, Hollyvilla, Spring
  Mill, Highview, Fern Creek, Okolona, Fairdale and Minor Lane
  Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3824 8538 3801 8523 3797 8545 3799 8549
      3796 8553 3795 8553 3792 8571 3808 8580
TIME...MOT...LOC 1229Z 246DEG 50KT 3804 8567 

HAIL...1.00IN
WIND...<50MPH
 
$$

EER
2 follow-up statements
435 
WWUS53 KLMK 281238
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
738 AM EST TUE FEB 28 2017

KYC029-111-211-215-281300-
/O.CON.KLMK.SV.W.0009.000000T0000Z-170228T1300Z/
Spencer KY-Shelby KY-Jefferson KY-Bullitt KY-
738 AM EST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EST
FOR NORTHWESTERN SPENCER...SOUTHWESTERN SHELBY...SOUTHEASTERN
JEFFERSON AND NORTHEASTERN BULLITT COUNTIES...

At 738 AM EST, a severe thunderstorm was located near Fern Creek,
moving northeast at 60 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Minor Lane Heights, Mount Washington, Simpsonville, L S Park, Yoder,
Rivals, Elk Creek, Wilsonville, Routt and Veech.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

LAT...LON 3810 8529 3807 8527 3805 8542 3804 8547
      3803 8551 3802 8554 3802 8558 3811 8565
      3823 8537
TIME...MOT...LOC 1238Z 246DEG 50KT 3809 8552 

HAIL...1.00IN
WIND...<50MPH
 
$$

EER
048 
WWUS53 KLMK 281251
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
751 AM EST TUE FEB 28 2017

KYC029-111-211-215-281301-
/O.EXP.KLMK.SV.W.0009.000000T0000Z-170228T1300Z/
Spencer KY-Shelby KY-Jefferson KY-Bullitt KY-
751 AM EST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SPENCER...
SOUTHWESTERN SHELBY...SOUTHEASTERN JEFFERSON AND NORTHEASTERN BULLITT
COUNTIES WILL EXPIRE AT 800 AM EST...
        
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.  However small hail is still possible with this
thunderstorm.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3810 8529 3807 8527 3805 8542 3804 8547
      3803 8551 3802 8554 3802 8558 3811 8565
      3823 8537
TIME...MOT...LOC 1251Z 246DEG 50KT 3815 8534 

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:03 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 28, 6:03 AM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
603 AM EST Tue Feb 28 2017

.Mesoscale Update...
Issued at 510 AM EST Tue Feb 28 2017

A couple of strong storms capable of small hail and gusty winds
ongoing in the CWA at this hour. SPC mesoanalysis page reveals
effective bulk shear around 40kts, and MUCAPE between 250-500J/Kg in
western parts of the CWA. While storms are moving into a more
stable, less favorable environment for storm growth, a storm
currently over Hardin county has been able to maintain itself since
moving into the CWA from Ohio county. So far it has remained sub
severe, but will continue to monitor it for severe potential.

Higher MUCAPE values will advect into the CWA over the next few
hours from the southwest. The combination of deep layer shear and
elevated instability will continue the threat of strong storms
capable of small hail and gusty winds through the morning hours. An
isolated storm or two could produce a low-end severe report (1" hail
or 60mph winds), but expect most of the convection to remain sub
severe.

&&

.Short Term...(This afternoon through Wednesday evening)
Issued at 303 AM EST Tue Feb 28 2017

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TUESDAY MORNING AND
AFTERNOON...
...SEVERE STORMS EXPECTED TUESDAY NIGHT AND WEDNESDAY MORNING...

The next 36 hours will feature 3 rounds of showers and
thunderstorms, some of which are expected to produce severe weather.
The discussion below breaks down the rounds and includes details
regarding timing and expected hazards.

**Round 1**

Round #1 is already starting to move into the region ahead of a
southern stream shortwave. Already seeing +50dBZ echoes and several
lightning strikes with activity in southern IL and western KY, all
of which is moving toward our region. Several high-res models,
including the 4KM NAM and HRRR, show activity picking up over the
next few hours in our CWA. Kinematics profiles are strong, with 0-
6km deep layer shear generally 40-50kts. Thermodynamics do display
some CAPE, generally 300-800J/Kg, and this might be enough to
produce strong storms with gusty winds and small hail. Also can't
rule out an isolated low-end severe storm that produces 1" hail and
60mph winds, but think majority of convection will remain sub severe.

The main batch of showers and thunderstorms move out of the area by
late afternoon, after 21z. Low level moisture will probably sock the
region in low clouds and stratus most of the afternoon, but drier
air will move in aloft and mid level lapse rates will begin to
steepen, resulting in elevated instability. Despite the increasing
instability, a small inversion near the surface should keep a lid on
convection for the late afternoon and early evening period.

**Round 2**

Round #2 has the most uncertainty with it regarding its timing and
placement of the anticipated 3 rounds. A prefrontal boundary over
southern IL, southwestern MO, and northeastern AR will fire off
severe convection near or after sunset today. This convection will
grow into a broken line of severe storms and move toward our region,
probably reaching western portions of the CWA between 03z-06z
Wednesday. High-res models indicate the strongest, most intense,
storms will be west of the CWA, but severe weather parameters will
still be favorable for severe convection when it reaches our CWA.
They also show the potential for both discrete and broken lines of
storms by the time it arrives to our region.

Regarding severe parameters, the NAM is the most aggressive of the
models with instability, and has values reaching over 1000J/KG
during the overnight hours. Most other models generally have between
300-700J/KG during that same timeframe. Deep layer shear won't be
lacking, with models projecting 70-80kts of 0-6km shear. While
damaging winds and large hail would be the main threats with these
storms, there could also be some tornado potential. Generally
speaking, the early morning hours aren't favored times for tornadic
activity, but the 12km/4km NAM model soundings remove nearly all the
surface based CIN during the 06-12z Wednesday timeframe, have LCLs
~500m, and 0-1 SRH values approaching 400 m2/s2, with 0-1km bulk
shear near 60kts. This will need to be watched closely as low level
parameters would be favorable for tornadoes if the surface based CIN
erodes. The thunderstorm activity with round #2 should be east of
the CWA by 12z.

**Round 3**

Round #3 will feature convection associated with the cold front,
which will be on the doorstep of the CWA as the convection with
round #2 exits the region. Model guidance varies with the timing of
the cold front, with the GFS/Euro having the front in the CWA close
to 12z, while the NAM is about 4-6 hours slower. Currently leaning
toward an earlier frontal passage, with the cold front starting to
clip northwestern parts of the CWA by 12-14z. A line of convection
will be ongoing ahead of the cold front by the time it reaches our
CWA. With the strong shear in place, storms will be moving very
quickly, generally 60-70mph to the ENE. Recovery of instability from
convection associated with round #2 is a bit uncertain, and will
have an impact on the severity of convection with the cold front
(round #3). The NAM, as usual, is the most aggressive with
instability, and has values approaching 2000J/Kg ahead of the cold
front, while the GFS/Euro are more modest in the 500-1000J/Kg range.
Believe the NAM is a bit high due to the fact that it delays the
cold frontal passage more than the other models, which in turn
allows the atmosphere to be more primed for severe storms.

Storms that form along the cold front Wednesday morning will
probably be undercut due to storms motions being almost parallel to
the orientation of the cold front. This should limit any tornadic
potential Wednesday morning since the low levels of the atmosphere
behind the cold front would be cooler and more stable, though a
quick spinup or two can't be ruled out within the line. Damaging
winds would be the main threat with this line of storms along the
cold front, with large hail possible in some of the stronger storms
that can sustain themselves behind the front. Will have to keep an
eye out for discrete storms that form ahead of the cold front, as
the 4KM NAM/NMM/ARW do indicate isolated to scattered storms forming
ahead of the cold front in Tennessee and southern parts of the CWA.
All facets of severe weather would be possible with those storms.

Cold front clears out of the region Wednesday afternoon, with all
models showing convection east of the CWA by 21z.

So, to summarize...

Round #1
Timing: Now through 21z Tuesday
Expected Hazards: Isolated strong wind gusts and small hail

Round #2
Timing: 03z-06z Wednesday, ending by about 12z Wednesday
Expected Hazards: Damaging wind gusts, large hail, isolated
tornadoes possible.

Round #3:
Timing: Starting 12z-14z Wednesday, ending by about 21z Wednesday.
Expected Hazards: Damaging wind gusts main threat, but isolated
large hail and tornadoes possible.

&&

.Long Term...(After midnight Wednesday night through Monday)
Issued at 308 AM EST Tue Feb 28 2017

Wednesday evening is looking to be cool and quiet behind the cold
front. Clipper system will move in from the north Thursday evening
and bring some very light precipitation to northern parts of the
CWA. Looks like it will be mostly rain to start off, but could see a
transition to snow early Friday morning. Don't think it will add up
to much, as both GFS and ECMWF keep QPF to no more than a couple
hundreths of an inch.

Cooler air builds into the region Friday behind the clipper system,
but the cool air will be short lived as a ridge builds into the
region over the weekend. Guidance does show precipitation over the
weekend and beyond, but confidence in any one solution is not high,
so will take a blend of solutions for now.

&&

.Aviation...(12Z TAF Issuance)
Issued at 600 AM EST Tue Feb 28 2017

Stormy forecast for most of the valid TAF period as 3 different
impulses will bring rounds of showers and storms to the Ohio Valley.
Already seeing a smattering of T-storms across central Kentucky,
which have been affecting SDF and soon will push into LEX. Another
cluster of storms back over western Kentucky will really knock
conditions down by mid-morning, with prevailing rain and fuel-
alternate ceilings. Based on upstream observations, will keep those
stratus ceilings just barely above the MVFR/IFR threshold.

Will keep these storms around for much of the day, but still have
precip tapering off later in the afternoon as the warm front lifts
to our north. Will still have plenty of trapped low-level moisture
while we get a break in the precip, and expect the strong southerly
winds to lift moisture into an IFR ceiling, or at least maintain
fuel-alternate.

The late afternoon/evening lull in precip is looking more and more
short-lived, with the pre-frontal LLJ triggering storms by late
evening. The jetting will make for a warmer and mixy boundary
layer, which will keep surface wind gusts around 25 kt on a
prevailing basis after midnight. However, with 40-50 kt just 1000
feet off the deck, later shifts will still need to look at LLWS
potential even with the strong surface gusts. The mixy boundary
layer will bring ceilings at SDF and LEX above fuel-alternate
thresholds, while keeping the ceilings low at BWG.

Planning period at SDF will feature winds coming around nearly to
due west, with gusts approaching 30 kt in the cold advection.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Mesoscale...DM
Short Term...DM
Long Term...DM
Aviation...RAS
Hazardous weather outlook, Feb 28, 4:14 AM EST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
414 AM EST Tue Feb 28 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-010915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
414 AM EST Tue Feb 28 2017 /314 AM CST Tue Feb 28 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Isolated strong to severe thunderstorms will be possible this morning
and afternoon, with the main threats being gusty winds and small
hail. The thunderstorm activity will move out of the region by late
afternoon. Another round of more significant thunderstorms are
expected to move into the region tonight and last through Wednesday
morning. Damaging winds, large hail and a tornado or two will all be
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will form along a cold front Wednesday morning as it
crosses the region. Damaging winds will be the main threat, but
large hail and a tornado or two will be possible as well, especially
for any discrete storms that form ahead of the cold front. The
thunderstorms will move out of the region by late afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed today, tonight and tomorrow.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

DM

In the hours before

Special weather statement, Feb 28, 4:40 AM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Louisville KY
340 AM CST TUE FEB 28 2017

INZ089-KYZ023-024-281015-
Perry-Hancock-Breckinridge-
340 AM CST TUE FEB 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY...HANCOCK AND
NORTHWESTERN BRECKINRIDGE COUNTIES...

At 340 AM CST, a strong thunderstorm was located near Knottsville,
moving east at 50 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Tell City, Hawesville, Lewisport, Cannelton, Cloverport, Mystic,
Skillman, Goering, Pellville and Gerald.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3812 8653 3805 8648 3804 8649 3803 8647
      3788 8637 3774 8682 3779 8682 3784 8685
      3784 8688 3783 8690 3783 8691 3787 8691
      3788 8689 3791 8693 3790 8696
TIME...MOT...LOC 0940Z 249DEG 42KT 3784 8690

RAS
Special weather statement, Feb 28, 5:05 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
505 AM EST TUE FEB 28 2017

KYZ028-029-045-281030-
Bullitt-Nelson-Hardin-
505 AM EST TUE FEB 28 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NELSON...HARDIN AND
SOUTHWESTERN BULLITT COUNTIES...

At 505 AM EST, a strong thunderstorm was located 14 miles west of
Elizabethtown, moving northeast at 45 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Elizabethtown, Radcliff, Vine Grove, Lebanon Junction, Bardstown
Junction, Eastview, Long View, Belmont, Summit and Hansbrough.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3776 8617 3782 8601 3796 8570 3777 8559
      3773 8568 3766 8574 3756 8611 3757 8611
      3756 8618 3767 8623
TIME...MOT...LOC 1005Z 246DEG 41KT 3767 8613

RAS
Special weather statement, Feb 28, 6:27 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
527 AM CST TUE FEB 28 2017

KYZ023-024-026-027-281145-
Grayson-Hancock-Ohio-Breckinridge-
527 AM CST TUE FEB 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK...
NORTHWESTERN GRAYSON...SOUTHWESTERN BRECKINRIDGE AND NORTHEASTERN
OHIO COUNTIES...

At 527 AM CST, a strong thunderstorm was located 10 miles southeast
of Whitesville, moving northeast at 55 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Hardinsburg, Fordsville, Concord, Mcquady, Ralph, Se Ree, Shreve,
Westview, Magan and Tar Fork.

LAT...LON 3745 8676 3761 8688 3784 8646 3760 8627
TIME...MOT...LOC 1127Z 240DEG 49KT 3758 8672

DM
Special weather statement, Feb 28, 7:14 AM EST, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
614 AM CST TUE FEB 28 2017

INZ089-KYZ023-024-026-281245-
Perry-Hancock-Ohio-Breckinridge-
614 AM CST TUE FEB 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERRY...HANCOCK...
SOUTHWESTERN BRECKINRIDGE AND NORTHERN OHIO COUNTIES...

At 613 AM CST, a strong thunderstorm was located over Masonville,
moving east at 50 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tell City, Hardinsburg, Hawesville, Cannelton, Cloverport,
Fordsville, Mcquady, Skillman, Goering and Ralph.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3755 8705 3763 8695 3762 8692 3767 8682
      3771 8687 3774 8682 3779 8682 3784 8685
      3783 8690 3784 8691 3787 8691 3802 8658
      3768 8635 3743 8704 3751 8708
TIME...MOT...LOC 1213Z 248DEG 42KT 3766 8703

EER
Special weather statement, Feb 28, 7:24 AM EST, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
724 AM EST TUE FEB 28 2017

KYZ030-031-033-034-281300-
Jefferson-Oldham-Shelby-Henry-
724 AM EST TUE FEB 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OLDHAM...NORTHERN
SHELBY...SOUTHWESTERN HENRY AND NORTHEASTERN JEFFERSON COUNTIES...

At 724 AM EST, a strong thunderstorm was located over Middletown,
moving northeast at 55 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Louisville, Jeffersontown, St. Matthews, Shelbyville, Lyndon, La
Grange, Middletown, Douglass Hills, Hurstbourne and
Graymoor-Devondale.

LAT...LON 3810 8564 3827 8571 3852 8514 3827 8500
TIME...MOT...LOC 1224Z 244DEG 47KT 3825 8551

EER
Local storm report, Feb 28, 7:25 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 AM EST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HAIL             LYNDON                  38.26N 85.59W
02/28/2017  M0.75 INCH       JEFFERSON          KY   PUBLIC

            .

&&

NWS LOUISVILLE KY
IRIS SYSTEM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:36 AM ESTSpecial Weather StatementLMKHardin24 min
Feb 28, 4:40 AM ESTSpecial Weather StatementLMKHancock35 min
Feb 28, 5:05 AM ESTSpecial Weather StatementLMKHardin25 min
Feb 28, 6:27 AM ESTSpecial Weather StatementLMKBreckinridge18 min
Feb 28, 6:37 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hardin23 min
Feb 28, 7:14 AM ESTSpecial Weather StatementLMKBreckinridge, Hancock31 min
Feb 28, 7:24 AM ESTSpecial Weather StatementLMKHenry, Jefferson, Shelby36 min
Feb 28, 7:42 AM ESTSpecial Weather StatementLMKAnderson33 min
Feb 28, 7:47 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio28 min
Feb 28, 7:55 AM ESTSpecial Weather StatementLMKFranklin, Shelby35 min
Feb 28, 8:01 AM ESTSpecial Weather StatementLMKHardin29 min
Feb 28, 8:15 AM ESTSpecial Weather StatementLMKBreckinridge, Meade30 min
Feb 28, 8:27 AM ESTSpecial Weather StatementLMKBullitt, Nelson, Spencer33 min
Feb 28, 8:55 AM ESTSpecial Weather StatementLMKAnderson, Breckinridge, Bullitt, Franklin, Hancock, Hardin and 3 more35 min
Feb 28, 9:18 AM ESTSpecial Weather StatementLMKAnderson, Fayette, Scott, Woodford42 min
Feb 28, 10:19 AM ESTSpecial Weather StatementLMKBoyle, Jessamine, Mercer41 min
Feb 28, 10:37 AM ESTSpecial Weather StatementLMKClark23 min
Feb 28, 10:50 AM ESTAreal Flood AdvisoryLMKClark, Fayette, Garrard, Jessamine, Madison, Scott and 1 more115 min
Feb 28, 11:38 AM ESTFlash Flood WatchLMKAnderson, Bourbon, Boyle, Breckinridge, Bullitt, Clark and 25 more23 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.